The Straight Dope

Go Back   Straight Dope Message Board > Main > General Questions

Reply
 
Thread Tools Display Modes
  #1  
Old 05-29-2002, 09:22 AM
Hokienautic Hokienautic is offline
Guest
 
Join Date: May 2000
I took Advil and threw up 20 minutes later. Can I take more Advil? Or must I wait?

That's pretty much it. Not feeling well along with a headache. I took some Advil, and twenty minutes later was vomiting (not from the Advil, of course). In the course of vomiting, I saw the Advil mixed in there, so they hadn't fully disintegrated (although they were now white pills instead of the brick-red Advil originates as).

Would I be safe taking more Advil, or has the medicine been absorbed enough that I should still wait the four or six hours recommended?
__________________
"Therapy is extremely expensive, popping bubble wrap is radically cheap"
Reply With Quote
Advertisements  
  #2  
Old 05-29-2002, 09:36 AM
Thing 1 Thing 1 is offline
Guest
 
Join Date: Feb 2000
If they are the normal 200 mg pills and you took 2 you would be safe in taking at least one more. My doctor told me to take 3 at a time (600 mg) for back pain so you can at least have another assuming you are an adult. I imagine if you saw the pills in your vomit then they were not absorbed yet and you could take 2 more with little likelyhood of danger. I am not a doctor and this is not medical advice though.

John
Reply With Quote
  #3  
Old 05-29-2002, 04:53 PM
miatachris miatachris is offline
Guest
 
Join Date: Sep 2001
Since:

1 - the advil did not cause the vomiting
2 - you saw the undissolved pills in the vomitus
3- Hi, Opal!
4 - advil is a pill that must dissolve to take effect
5 - you are an adult - drug-wise (over 100lbs)

Therefore, you dont have any advil in your system yet and are free to re-dose. OTC dosing for advil is 1-2 tabs up to 4 times daily. Thing 1 is correct that 3 tabs (600mg) is a safe dose - as a prescription. Max dose for advil/ibuprofen is 800mg 4 times a day.

Ibuprofen is one of the better otc headache meds. hth.

miatachris, R.Ph.
Ole Miss '95
Play Dixie! Play Dixie!
Reply With Quote
  #4  
Old 05-30-2002, 12:03 AM
Neurodoc Neurodoc is offline
Guest
 
Join Date: Jan 2001
Advil and Vomiting

Two things are possible: 1) you had a migraine and the nausea/vomiting was part of your headache symptoms...i.e. the Advil had nothing to do with it...except that it didn't abort your headache; or, 2) you have an ulcer or gastritis, that was exacerbated by the Advil. In either case, I'd recommend trying something else to treat your headache.
Reply With Quote
Reply



Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -5. The time now is 01:35 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.

Send questions for Cecil Adams to: cecil@chicagoreader.com

Send comments about this website to: webmaster@straightdope.com

Terms of Use / Privacy Policy

Advertise on the Straight Dope!
(Your direct line to thousands of the smartest, hippest people on the planet, plus a few total dipsticks.)

Publishers - interested in subscribing to the Straight Dope?
Write to: sdsubscriptions@chicagoreader.com.

Copyright 2013 Sun-Times Media, LLC.